I have had a rash above my upper lip for awhile now. It is in between the upper lip and my nose directly in the center and only in the center. It is slightly red and looks like there are wrinkled ridges. It burns when I put hydrocortisone or any moisturizer on it. I put vaseline on it b/c I thought it was dry skin and that does not bother it but it does not make it better either. I am not sure what it would be. It does not look like perioral dermatitis. Any idea of what it might be?
Do you frequently blow your nose or rub your nose?
Do have allergic rhinitis or allergies?
Differentials may include seborrheic dermatitis, allergic dermatitis, and atopic dermatitis. Streptococcal infections may involve the said area but they usually present with crusting and pustular lesions.Fungal infections may also present in the face.
Keep the area dry. Avoid placing any cream or moisturizer until the cause has been diagnosed. If this is an infection , the creams may aggravate it. Seek consult with your primary physician since a visual inspection may be able to help differentiate the differentials I posted.
i've had this rash for years.My upper lip gets red and itchy,its happends when it wants to!! i hate it. I also have sensative skin and also have eczema.I dont know what this could be or a cream that maybe i could use top prevent this? I also cant wear any lip products beside vaseline or ill break out.
I have had a red,dry upper lip for 7 months now. I have a ton of food allergies but have been off them for a while. I also get very deep cuts and gashes on my upper and lower lip. It kills when I water gets in the cuts which makes it very difficult to wash my face. The only thing that soothes it is vaseline but that does not make it any better. Any help? :(
dry, slightly swollen, somewhat numb upper lip
Is there a possibility I may be allergic to an ingredient in a protein shake I've been drinking? The company changed the formula slightly and it's irritating my digestive system and I've had a very dry, slightly swollen, somewhat numb upper lip for several days that does not improve with vaseline, a&d lotion or dry skin cream. My lower lip is fine. I haven't had the shake in a couple days. How long will the symptoms last once I've stopped drinking the shake?
I have the same problem, a red rash above my lip (under my nose) with ridges in it, I am not allergic to anything I know of and have had this for many months. I have tried lots of creams and different types of moisturisers and I do not believe it is an infection, as I have asked around 6 doctors and they prescribe me eczema cream, which just flares or makes the redness worse, when I wake up the skin is very dry and it is very red, causing me to apply more moisturiser, I really do not know what to do, please help.
i LIVE with this issue.. all my life. i have seen derm. when i was younger and nothing helped... except.. Nystatin and Triamcinolone Acetonide Cream USP 30g!! i dont have any health issues. i'm not allergic to anything. i have mild dry skin.. in general, but this is an odd problem i deal with. i have tried everything! the only thing that helped a little is washing the area with warm water, putting a little bit of peroxide, and vasaline cream.. not oitment, that would make it worse, ANYTHING OILY MAKES IT WORSE. now i am putting the nystatin, triam. acetonide cream on. and it is wonderful. it is a yellow paste, and i put it over night for about 3 nights and it clears up, and i take loratadine 10g.. and it actually works. now i have lost my insurance and can not get the cream without prescription.. so i'm screwed. i hope this helps. i'm on a search to find what exactly causes this and if there is anything over the counter that works as well as that cream! good luck all.
I hope that I can help by posting this, because I have suffered from the same thing!!
I had a dry itchy patch above my upper lip and below my nose. It would come and go, and sometimes become very red when I itched it. It also looked like little wrinkled ridges and you could barely tell where my lip line was-it kind of all blended into one.
I FINALLY got an appointment with a dermatologist, and my problem is fixed!! He said it is eczma (eczema)! I have suffered this on and off for over a year, but recently it has been constant for the last 5 months. (Coincidentally, I have eczema on my arm, but he noted that it was eczema before he knew I had it on my arm, and said it can pop up anywhere on anyone!)
So, he perscribed me Desonide ointment (0.05%). It is an oily ointment (not cream, I tried hydrocortisone cream) and he told me to put it on very thick (so I do this when I am at home for a few hours). It was gone the FIRST DAY!!! I still used it daily to ensure it doesn't come back, but it has now been a week without this embarrassing, annoying rash!!
I hope this helps!! If my symptoms sound similar to yours, PLEASE ask your doctor for Desonide Ointment!!!
I had this rash a few times. Just about a few weeks ago after my surgery it got worst. Maybe a reaction to the meds that was giving me. Hydrocortisone was NOT working at all. Anything oily made it itch like the dickens. I was desperate and found this cream that my aunt used, "Triamcinolone Acetonide. I noticed the itching stopped and he rash started clearing away. I thought it was just me until I read your comment
stegosaurus81. Best of luck!
I have it only in the center area between my nose and top lip. It feels really hot and you can see it through my make-up! Everyone keeps asking what's going on and I have allergies, but this only started at the beginning of the school year! Some days it is worse than others and can be painful. I also get a lot of acne there (more than anywhere else) and I don't know what to do! It's embarrassing but my parents won't let me go to a dermatologist :/ I really need it to go away!!! I don't know what to do about it! That area also sweats easier than anywhere else, but I'm not sure if that's because of that because that has pretty much always been that way. I just want to stop being embarrassed and to stop hating having people see my face. It's my senior year and I just want to stop being so scared that it's super red and that I'll be made fun of.
I posted a comment a few days ago - it does not seem to be here. I was going thorugh the exact same horrible condition, what worked for me is Taro-Mometasone Cream. My docotor prescribed it after I showed him a printout of this discussion. It started working right away and after 2 days the redness, pain, peeling was gone. I am seeing a professional derm. in 2 days to pinpoint the diagnosis. But, my life is back. I just went through the worst 3 months of my life with the problem. Hope this helps! I was almost beyond help.
Tell your parents to let you go to a doctor and get a cream like what worked for me. I am 32 years old and very healthy, but had this horrible condition. Ask your doctor for Taro-Mometasone cream. My life was on hold until I got relief. Hope this helps. Nobody deserves this.
I had the same problem as all of you except it also affect the sides of my nose which would also get sensitive, red and peel. I found creams and oil treatments are just a short term relief and that the problem lies within the body somewhere.
I read someone elses post on a forum about this and they said try drinking more water. I must admit until now i didnt realise how little i drank. This is no lie after drinking a full glass before going to bed as well as soon as i wake and making myself drink water all through the day it all disappeared in 2 days. Think about it for a second your actually detoxifying/cleansing/flushing out anything bad the body produces. Water is the miracle, believe me my symptoms were as bad as anyones where id cake my upper lip and nose with any moisture cream or ointment that i could find for it to eventually dry causing even worse scaling and itching.
As i know how awful this condition is I had to take the time to post! Expect your **** to go from yellow to white which is a good thing!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.